Doctors are good at giving explanations. I have been scratching my head over the cause of my symptoms, which are uncomfortable abdominal bloating and extreme tiredness, so that I fall asleep as soon as I sit down.
Here are some explanations:
1 It is all the result of the chemotherapy - someone told me that the side effects persist as long as the course of treatment - in my case 6 months. Someone else said it takes at least a year to get over them.
2 It is still the neuropathy caused by the oxaloplatin
3 It is the surgical effect of the anastamosis. a] it is the blind loop left by the surgery causing i)dumping syndrome; ii) excessive insulin secretion; iii) exaggerated gastro-colic secretion. b] it is sluggish flow because the narrow anastamosis. c] it is caused by bacterial overgrowth. d] it is caused by fungal overgrowth.
4 It is caused by a low potassium because I have been on steroids for so long.
5 It is steroid induced myopathy
6 It is because I am reducing the steroids
7 It is because I am anemic
8 It is all in the mind
9 I am depressed at the prospect of dying
10 I am depressed because I have retired and not found a new role
11 I have aged three years since I've had this disease and what I have are the symptoms of old age.
12 I have been fighting it long enough and I am ready to give up
13 I have a scan coming up and I am anxious
14 The cancer has come back.
You see an explanation is not the same as a reason. Without evidence an explanation is just speculation